It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Yes indeed, Josh, it sounds like you are dependant but given the dosage and short time on them, plus the as-needed usage may add up to not a severe withdrawal syndrome...so don't panic about that.

However, with benzos, one NEVER knows for sure. To be safe, you should have been tapered off; cold turkey is not acceptable at all!!!!!

I agree with mouse; your doctor is being negligent....your doctor probably knows that Valium is the weakest benzo and your dose/time on was not advanced so he knows seizures in withdrawal are not "as likely", but that is still no excuse for doing what he did, especially if he believes you are dependant because that is reason enough for a taper!

I would try to get some Valium for a proper taper. Long term use of benzos actually worsen pre-existing anxiety. There is the Ashton Manual free online for more benzo info.
[QUOTE=shal]Guys,

I have another question.

When I'm on OR Off Valium - Lately my sleeping has become really strange. I sleep at my normal time 10pm/11pm but I seem to wake a lot during the night. Maybe once every 2 hours. When I say awake, I mean I'm fully awake and then fall back to sleep.

Is this withdrawl? or is it more related to the Anxiety? - I notice these days that Valium doesn't seem to make me as tired anymore.

Also, I have very wierd dreams. I can remember them most of the time and they are always more life like then before.

Whats happening to me? Has anyone experienced something similar?

Thanks!

Josh.[/QUOTE]

Yep, all that it typical, sadly. Sometimes the dreams are good though. Got to find a silver lining somewhere... :rolleyes: And virtually all withdrawal symptoms are anxiety related. You cannot really make a distinction there... But the anxiety in withdrawal is at a level before unknown to me. Our nervous systems got used to the unnatural calming of the benzos and when they are removed it goe into overdrive. Becomes much more vulnerable to stress. How long it takes to settle down varies person to person. But reducing the dose of the drug gradually gives the body a chance to gradually adjust itself toward taking on it`s natural calming duties. A cold turkey can cause a big shock, and, according to some theorists such as Ashton, put one at more risk of what is called a "protracted withdrawal syndrome." This is where withdrawals, to some degree, last a very long time, like over a year.
Cant believe any doctor would have a patient using a benzo for more than a month would have the patient stop cold turkey. Any doctor should know the concequences of it, such as sezuires for one. But Valium is one of the weaker benzos.

Hopefully with your short time on them and a taper plan, you should be able to come off them completley. Maybe a little early and save a few of those pills until you really really need them!! Or you could ask your doctor about vistiril or meprobamate for anxiety. both work well and are not benzos. I have been using Ativan for several years myself, 2mg four times a day. I recently weened myself off the ativan on my own and now only use it when I really need it. The idea behind the daily benzo therapy was that it was keeping me from having attacks. Actually, let me rephrase that - it was reducing the symptoms of the panic attacks. But in the last 6-7 months I noticed I wasnt getting much of the attacks at all, so I did taper off a few months ago. I carry them with me so that if something happens, theyre there.

We are talking 5 years of daily use. And yes, there were points in my life where I abused them. I went through a extremely traumatic experience a few years back and I very heavily abused them during that time. In fact It's all I did. I went through two bottles of 2mg of ativan #120 in six days. I really had to argue with the pharmacist to get my refill. I figured sleeping the days away would help me. I litterally selpt a whole week straight, getting up only to go to the bathroom, and to pop more pills. After time had let me heal, I had no problem returning to my normal dosage of 2mg (a half, or one) four times a day I usually took around 6mg a day. So what I did was for a week i broke them in half, so went down to 1mg three times a day, then after another week, .5mg three times a day, then the next week .5mg twice a day. At this time I started to really feel the withdrawal catching up on me. And after another week .25mg twice a day for a few days and that was it. After I did it, the first few days were hell. I was so weak and I had a terrible migraine, I was extremely violent and full of rage, I vomited from consuming anything - even drinking milk, i was hallucinating and having terrible panic attacks. But I wouldnt take the medicine because then it will defeat everything i just did. But I got through it. And every time I thought if I just took one pill i'd feel fine...I thought about this headache and being so sick and being out of work for almost a week...and popped some naprosen for my headache.

The last three months, I have been using the lorazepam only when I need it. I start with 1mg and if it doesnt help me then I will take a whole 2mg pill, and then it subsides.

hoping that you get through this.
[QUOTE=shal]Guys,

I have another question.

When I'm on OR Off Valium - Lately my sleeping has become really strange. I sleep at my normal time 10pm/11pm but I seem to wake a lot during the night. Maybe once every 2 hours. When I say awake, I mean I'm fully awake and then fall back to sleep.

Is this withdrawl? or is it more related to the Anxiety? - I notice these days that Valium doesn't seem to make me as tired anymore.

Also, I have very wierd dreams. I can remember them most of the time and they are always more life like then before.

Whats happening to me? Has anyone experienced something similar?

Thanks!

Josh.[/QUOTE]

It sounds like the beginnings of tolerance. Tolerance can cause withdrawal symptoms while you are still on the drug. And of course, when not taking it, it's plain withdrawal.

Dream sleep, or REM sleep, is supressed when benzos are "fully" controlling the brain, along with deep sleep. REM supression is not a good thing, because they have found that REM sleep seems to be related to good mental health! Benzo sleep is not the same as natural sleep; it's an anesthetic in nature and it gives anesthetic sleep.

Anyway, alot of us usually don't recall dreaming although the normal cycles of sleep which include REM sleep happens every 90 minutes and then repeats several times before we wake.

But when chemicals supress the REM, tolerance and withdrawals will bring on the REM rebound.....dreams up the wazoo! I've been there; I know..... VIVID, weird, disturbing, horrific ones and then there are the extremely emotional (happy) ones. A few strongly sexual ones too.... :o

This from someone like me who didn't really recall dreams all that much and can only remember two nightmares when a child (I slept well without nightmares or getting up at night).

But I've read that the dreams are a sign of the brain's attempted recovery from chemicals, so they are a good thing! :)

The sleep interuptions are classic benzo symptoms of tolerance and withdrawal. That is a bit annoying and isn't the best way to sleep but later on it will even out again.





All times are GMT -7. The time now is 02:32 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!